Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
129 Doctors are Online

Having lucid dreams. No proper sleep. What can I do?

User rating for this question
Very Good
Answered by

Psychiatrist
Practicing since : 2007
Answered : 2760 Questions
Question
Hi,
I am having trouble with lucid dreams; i can get to sleep quickly but find for the rest of the night (2hours later) I wake up and can't stop continuing my dream and then continue to wake up and fall asleep with 5-10 more dreams.

I am very active, drink lots of water but over the last 2 months have been quite anxious about not getting the ful 8 hours of sleep i need. I understand that this anxiety could be contributing to my dream but it has been happenning for a while now. I also am aware that i have been getting into a pattern (i.e. dream- wakeup/ lay there for an hour before realising i am awake- go to the toilet and continue to sleep/ dream). I also have a theory that i am not going into the deeo REM sleep that i should be getting more of

Can you help?
Posted Sat, 1 Jun 2013 in Mental Health
 
 
Answered by Dr. Srikanth Reddy 19 minutes later
Hello,
Thanks for choosing health care magic for posting your query.
You have explained your problem in quite detail. I understand that you have problem with your lucid dreams and that is making you quite upset. (Understandably).
Lucid dreams occur when you dream in a conscious state and seem to have whole control and memory of the dream and that makes you tired at the end of the sleep. a good sound sleep is essential to put all these things to end.
Following inputs, if followed regularly, will help in reducing the symptoms:
1) Start relaxation exercises. Jacobsons progressive muscle relaxation exercises will help in reducing the symptoms. Fromm toe to the forhead contract and then relax the muscle one by one in a step wise manner and do that atleast twice before going to the bed.
2) yoga and meditation has helped some of the people.
3) Stop all caffeine until the problem gets solved.
4) Start regular morning exercise.
5) Take a warm water bath before going to sleep.
6) Keep the sleeping and waking hours regular.
7) You the sleep area exclusively for sleeping and not for any other prupose.
8) Keep the lighting dim and cozy.

If these things don't help then there is nothing wrong in doing a short course of hypnotic medications like lorazepam or Zolpidem for 8-10 days and then stopping it. Many times these lucid dreams stop after this therapy.
You should XXXXXXX a psychiatrist who can give you a prescription for the same.Also he will assess if there is any underlying depression,as many times this undetected depression leads to such sleep and dream problems.
Hope I am able to answer your concerns.
If you have any further query, I would be glad to help you.
In future if you wish to contact me directly, you can use the below mentioned link:
bit.ly/dr-srikanth-reddy

Wish you good health,
Dr. Srikanth Reddy M.D.
Above answer was peer-reviewed by
 
Follow-up: Having lucid dreams. No proper sleep. What can I do? 18 minutes later
Thanks. I also have a query about eczema- i have had it all my life but just recently i have been getting it worse (due to running 3-4 times a week) and have been getting dry patches all over my body that i have not gotten before i.e. not in joints but on the surfaces of my back, neck and breasts.

I have tried a number of treatments but wondering if you could suggest any more? i.e. food wise etc. I know i need to keep away from hot showers etc but looking for some extra things i could do

my last follow-up question is;
I also have a olive sized lump in my arm-pit- i think it is a blocked duct but wondering if it could be anything else and if so what i can do

Thanks for all you help
 
 
Answered by Dr. Srikanth Reddy 7 minutes later
I am glad that i could be of help to you!
Regarding your next question, about the skin lesion and the lump in your armpit.
The website allows you to upload pictures of the dry patches and the lump as well, and I would appreciate if you could do so, so that I can get a better idea, what you are exactly referring to.
The website maintains complete confidentiality and the pictures will be accessible only to the doctor concerned.
Hope to hear from you,
Thanks and regards,
Dr. Srikanth Reddy M.D.
Above answer was peer-reviewed by
 
Follow-up: Having lucid dreams. No proper sleep. What can I do? 2 days later
Hi I uploaded the images.are you able to lease answer my questions?
 
 
Answered by Dr. Srikanth Reddy 2 hours later
Hello,
Thanks for the follow-up query.
Yes, I could see your picture, but I was waiting for your follow-up query. I can answer you, only after your follow-up query.
You have uploaded the pictures of armpit, wrist and thigh along with this query.
Your armpit lump that you are describing that is slightly discolored as well, is probably an infected sebaceous gland. The sebaceous gland are present where ever there are hair follicles. When you shave the area or due to sweat accumulation, these glands may become infected and become red and lumpy. It may or may not be painful. Most of the times, they resolve by self and not a reason to worry. Its a reason to worry only if it is occurring repeatedly. If it doesn't resolve in 1-2 weeks then you should take a course of antibiotic like cefixime, amoxycilline etc.
Regarding your rashes on your thigh and wrist, it is urticaria and the cause is allergic. Its difficult to pin-point which allergy it is but that is surely troubling. It causes itching and then burning as well. Cetrizene, an anti-histaminic will be useful in controlling it. If it occurs more frequently, then you need a course of steroids. These steroids need to be started very slowly and once their need is over, need to be tappered very slowly. You should see a dermatologist for all these three conditions.
Hope I am able to answer your concerns.
If you have any further query, I would be glad to help you.
In future if you wish to contact me directly, you can use the below mentioned link:
bit.ly/dr-srikanth-reddy

Wish you good health,
Dr. Srikanth Reddy M.D.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor